Diovan HCT

USER REVIEWS

Comment from: Louise. 55-64 Female 1 to 6 months Patient Published: October 05

I started on this drug four months ago due to heart failure, and after two weeks my hair started falling out. I reported it immediately to my doctor, but he did not think that it was from the drug. After four months on valsartan my hair is still falling out and it's getting extremely thin. Not only am I losing my hair, but it has also stopped growing. I usually get a trim every two months, but after four months it still hasn't grown enough to be trimmed. And now my eyelashes are falling out as well and my nails have stopped growing. I feel like I'm on chemo, or that I have been poisoned. When you add to that the joint pains, the stomach issues, a sore mouth with an odd taste, and the increased fatigue, it CAN'T be helping enough to compensate for all of the harm that it's doing. I just stopped the drug a few days ago, and I'm very much hoping that my hair will come back and that I will get to feeling better. I wouldn't recommend this drug to my worst enemy

Related Reading: heart failure | fatigue

Comment from: Tweety53 45-54 Female 2 to less than 5 years Patient Published: August 01

I have terrible leg cramps. Night times are the worst wake up crying and screaming from the pain. Felt weak all the time. Switched to plain valsartan and now have swollen legs and numbness and tingling.

Comment from: 65-74 Female 10 years or more Patient Published: July 07

Thanks to all for the reviews. They are an eye-opener and confirm my suspicions about Diovan. After many years at 160-25 my new doctor upped the dosage to 320-25 about two months ago. I now realize this drug has caused the terrible fatigue, muscle weakness, and throat swelling that I have recently experienced. I am beginning to wonder, too, if some of the problems I had for years while on the lower dose could be attributed to this drug. These included low level fatigue, low energy, and ED. I stopped taking this drug today and will be starting Esselstyn's diet, as it purports to help with hypertension and related issues. It was recommended to me years ago. I wish I had heeded good advice then.

Related Reading: diovan | fatigue

Comment from: ashrafrahal 25-34 Female 5 to less than 10 years Patient Published: June 30

i was using co-diovan, and now i am on diovan 80 mg, it seems good with me, just a bit of dizziness but my blood pressure is controlled well.

Related Reading: diovan | dizziness

Comment from: 55-64 Male 10 years or more Patient Published: February 06

I started taking on tablet a day which quickly got my bp back to normal. Along with eating better, I now break the pill in half and only take half a day. 117/75 is my blood pressure now and has been for over 10 years.

Comment from: Vic 55-64 Male 6 months to less than 1 year Patient Published: September 18

I take Valsartan HCT 160/25 for high BP. My major concern with it is urination---sometimes I get up 5 times a night. My blood pressure stays in the range of 135-160 on the upper end and between 67-80 on the lower end at a given time of the day. My uncle was a Physician---he would say as long as you BP is in the range of 100 + your age on the high side---it is okay.

Comment from: mzha 65-74 Female 1 to less than 2 years Caregiver Published: April 06

My spouse took Valsartan medicine with diovan and developed a chronic cough that is unbearable. The allergy doctor caught it and he is now off it. I think they said the cough could last for about 4 wks. He also gained weight around his middle, got pains in his legs, has trouble getting up and out of bed. Besides all that his sciatic pains came back from the chronic cough.

Related Reading: diovan | chronic cough | allergy

Comment from: Brenda 45-54 Female 10 years or more Patient Published: December 14

I have been on Diovan HCT for around 15 years, and in the last 18 months or so, I have had severe hair loss. I was diagnosed with thrombocytopenia (low platelet count) when I had my physical last year, but my nurse practitioner denied that it could be caused by the Diovan. I am going to discontinue it and hope that I can lower my BP with diet and exercise. I also hope that my hair and platelet count improve.

Related Reading: diovan hct | hair loss | thrombocytopenia

Comment from: 55-64 Male 5 to less than 10 years Patient Published: December 11

I have recently had blood tests and am found to be extremely low on Vitamin D. This can be a side effect of any "thiazide" medication. Please monitor Vitamin D levels while on this medicine.

Comment from: Elaine 65-74 Female 10 years or more Patient Published: August 12

I have hair lost very bad. can you help me?

Comment from: oily 75 or over Male 10 years or more Patient Published: July 13

KEEPS MY BP IN NORMAL RANGES

Comment from: ladybug0935 75 or over Female 6 months to less than 1 year Patient Published: May 30

I am hypothyroid since childhood, have a terrible time controlling weight, but have done well in spite. About 8 months ago Dr. put me on diovan and my weight exploded and I can't keep it down. Am working with Dr. to find another Rx.

Related Reading: diovan

Comment from: danwilson 55-64 Male 5 to less than 10 years Patient Published: February 03

Caused a very long period of disabling fatigue and mental confusion from the HCTZ. Doctors did not associate the side effects. I had Lupus for which this drug is contraindicated. Lupus had not been diagnosed, but I still feel the doctors should have figured this out.

Related Reading: fatigue | lupus

Comment from: GAllen 45-54 Male 5 to less than 10 years Patient Published: January 18

When I first developed high blood pressure, I was put on Diovan 80 mg and then shortly after that 160 mg. I had great control of my blood pressure for years. Then after about 4 years my blood pressure started increasing again. So my physician started me on Diovan/Hydrochlorothiazide 160/25--this worked for me without any obvious side effects. After a few years my kidney function decreased very slightly which is a known side effect, so my physician decreased the hydrochlorothiazide to 12.5 mg. In general I like this medication very much. It controls my blood pressure, and I don't have any obvious side effects. The kidney effects are known and the prescribing information says that small decreases in kidney function are not reasons to stop the medication. I'm sure it happens with most people on a chronic diuretic.

Related Reading: high blood pressure | diovan | kidney

Comment from: Deloris47 65-74 Female 10 years or more Patient Published: November 15

I have been on Diovan HCT for over 10 years. I started on 160mgHCT but it was increased to 320HCT. I did have trouble with my have breaking, it doesn't seen to be breaking anymore.It seen as though every since this medicine was increased I have had trouble sleeping.

Related Reading: diovan hct

Comment from: [email protected] 65-74 Female 2 to less than 5 years Patient Published: October 27

this medication may be making my hair fall out. is anyone else experiencing this, Please let me know. Ive become very depressed over this and the male doctors don't understand how important that is for women.

Comment from: Aaron 35-44 Male 5 to less than 10 years Patient Published: September 26

I have been taking Diovan for many years now. It has really helped, along with diet, getting my blood pressure to an acceptable level. The doctor is pleased with the results. As for side effects: I do experience dizziness sometimes when I stand up quickly. So, I have learned to rise slowly and that (usually) keeps the dizziness at bay. It does cause me to have more bowel movements than I had before, and that is annoying but nothing that alters my life. Finally, I have noticed it does not mix well with alcohol at all, at least for me. And I am not talking binge drinking or excessive drinking. Even one or two drinks usually gives me a headache, and I did not have that prior to going on Diovan. It would be nice to enjoy a glass of wine or a beer a few times a week, but I am happy with my blood pressure readings so the sacrifice is worth it to me.

Related Reading: diovan | dizziness | headache

SLIDESHOW

How to Lower Blood Pressure: Exercise Tips See Slideshow
Comment from: Liz 65-74 Female 5 to less than 10 years Patient Published: August 29

Have been on this drug for the past 5 years and has regulated my blood pressure to near perfect.No complaints.

References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors